Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 51, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2019, 7:14 PM CDT for Martin County, Watonwan County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 20, 2019, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 135 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:45 PM CDT | HAIL 1 | Truman, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069
WUUS53 KMPX 210014
SVRMPX
MNC091-165-210100-
/O.NEW.KMPX.SV.W.0051.190621T0014Z-190621T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
714 PM CDT Thu Jun 20 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Martin County in south central Minnesota...
Southeastern Watonwan County in south central Minnesota...
* Until 800 PM CDT.
* At 713 PM CDT, a severe thunderstorm was located near St. James, or
20 miles north of Fairmont, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Lewisville around 720 PM CDT.
Truman around 735 PM CDT.
Other locations impacted by this severe thunderstorm include
Northrop, Echols and South Branch.
This includes Interstate 90 between mile markers 98 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4366 9453 4394 9469 4397 9448 4390 9436
4385 9436 4375 9426
TIME...MOT...LOC 0013Z 320DEG 26KT 4393 9455
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$2 follow-up statements
548
WWUS53 KMPX 210042
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
742 PM CDT Thu Jun 20 2019
MNC091-165-210100-
/O.CON.KMPX.SV.W.0051.000000T0000Z-190621T0100Z/
Martin MN-Watonwan MN-
742 PM CDT Thu Jun 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MARTIN AND SOUTHEASTERN WATONWAN COUNTIES...
At 742 PM CDT, a severe thunderstorm was located over Truman, or 12
miles north of Fairmont, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
northeastern Martin and southeastern Watonwan Counties, including the
following locations... Northrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4366 9453 4388 9461 4388 9444 4390 9436
4385 9436 4375 9426
TIME...MOT...LOC 0042Z 321DEG 22KT 4381 9443
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$204
WWUS53 KMPX 210057
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
757 PM CDT Thu Jun 20 2019
MNC091-165-210106-
/O.EXP.KMPX.SV.W.0051.000000T0000Z-190621T0100Z/
Martin MN-Watonwan MN-
757 PM CDT Thu Jun 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARTIN AND
SOUTHEASTERN WATONWAN COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Martin county.
LAT...LON 4366 9453 4388 9461 4388 9444 4390 9436
4385 9436 4375 9426
TIME...MOT...LOC 0056Z 320DEG 26KT 4373 9434
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:57 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 20, 6:57 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN Issued by National Weather Service Duluth MN 657 PM CDT Thu Jun 20 2019 .SHORT TERM...(This evening through Friday night) Issued at 231 PM CDT Thu Jun 20 2019 The 850 mb theta-e ridge will continue to work into the area this evening, helping to drive and area of showers with embedded thunderstorms eastward across the area. However, there should be a diminishing trend as the activity gets into the eastern portion of the area tonight and the forcing weakens. We'll have a second surge of moisture and better instability work into the area Friday afternoon and Friday night, bringing a better chance for SHRA/TSRA to the entire area, although the best instability and shear look to be across the western forecast area late Friday afternoon into Friday evening. .LONG TERM...(Saturday through Thursday) Issued at 231 PM CDT Thu Jun 20 2019 The southwest to northeast oriented baroclinic zone still looks to stall out Saturday into Monday with several surface waves moving along it and bringing windows of enhanced precipitation changes to the area. Tried to get some of that timing into things rather than blanket the entire time frame with chance PoPs. However, the guidance (understandably) agrees much less on the details as we move through the weekend given small differences in convective development that compound over time. Stuck very close to the consensus NBM guidance from Saturday night through the balance of the forecast. We should finally see a break in the more widespread precipitation by Tuesday, although there will be some additional chances through the remainder of the week as ridging becomes established over the central part of the country and we get into a pattern more favorable for MCS development. It's way too early to say whether we'll be in the path for repeated MCS passages, but given the forecast position of the upper jet and best areas of anticyclonic 250 mb flow, it certainly will be something to keep an eye on for the middle to end of the week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 647 PM CDT Thu Jun 20 2019 Showers will generally be on the decrease overnight; however, a line of showers in south central MN is slowly pushing eastwards and is increasing in intensity and is not captured very well by any of the high resolution models. The HRRR is trying to capture the feature, and dissipates it by 02Z, but this model has a tendency to play catch up to these types of features. Mainly VFR conditions prevail, dipping into MVFR or even IFR given the recent shower activity for AXN & RWF overnight. KMSP...VFR for most of the TAF period. Showers west of the terminal are increasing in intensity and may cross the terminal between 01 and 03Z. Winds will generally be east and increase in intensity Friday afternoon. KMSP... /OUTLOOK FOR KMSP/ SAT...VFR/MVFR WITH PM SHRA/-TSRA POSSIBLE. WINDS E/SE AT 5-10KTS. SUN...VFR/MVFR WITH -TSRA POSSIBLE. WINDS VRB AT BELOW 5KTS. MON...VFR/MVFR WITH CHC -TSRA POSSIBLE. WINDS W AT 5-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM... LONG TERM... AVIATION...JW
Hazardous weather outlook, Jun 20, 11:24 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1124 AM CDT Thu Jun 20 2019 MNZ041>045-047>052-054>070-073>078-082>085-091>093-211630- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn- 1124 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and evening. Severe weather is not expected, but small hail is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances for thunderstorms will continue into early next week. The best chance for severe thunderstorms will be Friday and Friday evening across Minnesota. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed Friday afternoon and Friday night. MNZ053-WIZ014>016-023>028-211630- Chisago-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- 1124 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of east central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances for thunderstorms will continue into early next week. The probability for severe weather is low. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jun 20, 4:29 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL HAZEL RUN 44.75N 95.71W
06/20/2019 M1.75 INCH YELLOW MEDICINE MN PUBLIC
&&Local storm report, Jun 20, 4:52 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL ECHO 44.61N 95.42W
06/20/2019 M1.00 INCH YELLOW MEDICINE MN AMATEUR RADIO
&&
BPHLocal storm report, Jun 20, 4:53 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL ECHO 44.62N 95.42W
06/20/2019 M1.25 INCH YELLOW MEDICINE MN PUBLIC
PHOTO SENT VIA TWITTER.
&&
BPHSpecial weather statement, Jun 20, 4:55 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
455 PM CDT Thu Jun 20 2019
MNZ073-074-202245-
Brown-Redwood-
455 PM CDT Thu Jun 20 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN REDWOOD AND
NORTHWESTERN BROWN COUNTIES...
At 454 PM CDT, two strong thunderstorm were located near Lamberton
and another near Clements in Redwood county.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Sleepy Eye, Springfield, Morgan, Sanborn, Clements, Evan, Wanda and
Cobden.
This includes the following highways...
U.S. Highway 14 between mile markers 64 and 73, between mile markers
79 and 84, between mile markers 88 and 89, and between mile markers
91 and 92.
U.S. Highway 71 between mile markers 53 and 65.
LAT...LON 4436 9528 4448 9482 4445 9478 4444 9473
4431 9466 4423 9505 4421 9520
TIME...MOT...LOC 2154Z 260DEG 18KT 4429 9516Local storm report, Jun 20, 5:21 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
521 PM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD 1 SSW BELVIEW 44.59N 95.34W
06/20/2019 REDWOOD MN FIRE DEPT/RESCUE
FIREFIGHTER SAW A FUNNEL CLOUD MOVING OVER
THEIR HOME.
&&
BPHLocal storm report, Jun 20, 7:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 PM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL ST. JAMES 43.98N 94.63W
06/20/2019 E1.75 INCH WATONWAN MN TRAINED SPOTTER
&&
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:55 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 50 min |
| Jun 20, 8:37 PM CDT | Severe Thunderstorm Warning | MPX | Faribault | 23 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.